Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 25, 2008, 3:31 AM MDT. It took effect at May 25, 2008, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 3:31 AM MDT (09:31 UTC)
- In effect from
- May 25, 2008, 12:00 PM MDT
- Expired
- May 25, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 250931 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MDT SUN MAY 25 2008 NMZ005-007-251800- /O.NEW.KABQ.WI.Y.0034.080525T1800Z-080526T0200Z/ NORTHEAST HIGHLANDS-FAR NORTHEAST PLAINS- INCLUDING THE CITIES OF...LAS VEGAS/RATON...CLAYTON 331 AM MDT SUN MAY 25 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 35 MPH BY NOON...WITH GUSTS TO 50 MPH DEVELOPING IN THE EARLY AFTERNOON. EXPECT STRONGEST WINDS NEAR THE COLORADO BORDER...WITH STRONG GUSTS OVER SUMMITS AND HILLTOPS...AND THROUGH GAPS. VISIBILITIES WILL BE REDUCED LOCALLY IN BLOWING DUST. EXPECT WINDY CONDITIONS ACROSS INTERSTATE 25 FROM NEAR ROMEROVILLE TO THE COLORADO LINE AT RATON PASS...OR FROM MILE POST 340 TO MILE POST 460...AND ACROSS HIGHWAYS 64 AND 87...HIGHWAY 56...STATE ROAD 120...STATE ROAD 104...AND STATE ROAD 402. WINDS WILL DECREASE SPEED AFTER SUNSET TO EASE THESE HAZARDOUS WIND CONDITIONS. TIE DOWN LOOSE ITEMS OR BRING THEM INSIDE. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...STAY PREPARED FOR GUSTY CROSS WINDS WHICH MAY CAUSE LOSS OF CONTROL AT TIMES. $$ SHY
1 follow-up statement
000 WWUS75 KABQ 251918 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 118 PM MDT SUN MAY 25 2008 NMZ005-007-260200- /O.CON.KABQ.WI.Y.0034.000000T0000Z-080526T0200Z/ NORTHEAST HIGHLANDS-FAR NORTHEAST PLAINS- INCLUDING THE CITIES OF...LAS VEGAS/RATON...CLAYTON 118 PM MDT SUN MAY 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR NORTHEAST NEW MEXICO. SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS 45 OR 50 MPH ARE STILL EXPECTED THIS AFTERNOON OVER NORTHEAST NEW MEXICO. EXPECT WINDY CONDITIONS ACROSS INTERSTATE 25 FROM NEAR ROMEROVILLE TO THE COLORADO LINE AT RATON PASS...AND ACROSS HIGHWAYS 64 AND 87... HIGHWAY 56...STATE ROAD 120...STATE ROAD 104...AND STATE ROAD 402. EXPECT THE WINDS TO DIMINISH AFTER SUNSET. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...STAY PREPARED FOR GUSTY CROSS WINDS WHICH MAY CAUSE LOSS OF CONTROL AT TIMES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 25, 2:59 AM MDT, 32 minutes earlier.
Area forecast discussion, May 25, 2:59 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MDT SUN MAY 25 2008 .DISCUSSION... WITH THE MASSIVE UPPER LOW COMPLEX CONTINUING TO SPLIT AND FILL SOMEWHAT...AND HAVING RETROGRADED SOMEWHAT AS WELL...THE SHOWER CHANCES APPEAR TO BE FINALLY LOW ENOUGH TO KEEP OUT OF THE FCST FOR W NM AND NOW THE FOCUS FOR ANY SHOWERS AND STORMS WILL SHIFT TO E PORTION OF NM. IT APPEARS THAT THE DRYLINE EASED INTO FAR SE NM A LITTLE AFTER MIDNIGHT AS LOW LEVEL MOISTURE SURGED WESTWARD. KEPT IN LOW POPS FAR E CENTRAL AND SE PORTIONS OF FCST AREA FOR LATE TODAY AND TONIGHT...BUT TRIMMED BACK JUST SLIGHTLY FROM PREVIOUS DEPICTION AS DEPTH OF MOISTURE MAY NOT BE SUFFICIENT FOR PCPN QUITE AS FAR W AS EARLIER THOUGHT. WILL HOIST RATHER SMALL SIZED WIND ADVISORY FOR THIS AFTN AND EARLY EVE ZONES 5 AND 7 AS WELL AS RED FLAG WARNING FOR ROUGHLY E HALF OF NM. SAME AREA FOR MON UNDER A FIRE WX WATCH. MOISTURE DRIVEN BACK EASTWARD MON AS A SHORT WAVE ROTATES THROUGH THE STATE LATE TONIGHT INTO MON. AS RIDGE BUILDS WESTWARD A BIT EARLY IN THE WEEK FLOW ALOFT LIGHTENS UP A BIT AND BECOMES MORE SOUTHERLY. BACK DOOR FRONT BRINGS SOME MOISTURE IN FROM E TO W LATE TUE INTO WED AND WILL KEEP MOSTLY LOW POPS IN FOR MIDWEEK PERIOD FOR E AND PORTIONS OF CENTRAL NM. && .AVIATION... LARGE WEATHER SYSTEM OVER CENTRAL CALIFORNIA WILL PUSH BROAD SOUTHWEST FLOW ACROSS NEW MEXICO...WITH BROAD SURFACE RIDGE OVER THE STATE. A DRYLINE WILL SET UP SUNDAY AFTERNOON OVER EASTERN BOUNDARY OF THE STATE WITH THUNDERSTORMS POSSIBLE THIS AFTERNOON NEAR THE TEXAS BORDER...MAINLY EAST OF ROW. GUSTY WINDS WILL DEVELOP OVER NORTHEAST NEW MEXICO THIS AFTERNOON NEAR LVS...CAO...AND RTN. OTHERWISE...VFR CIGS AND VIZ WILL PREVAIL AT ALL AIRPORTS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY && .FIRE WEATHER... LARGE WEATHER SYSTEM SPINNING DOWN OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE BROAD SOUTHWEST FLOW ALOFT OVER NEW MEXICO...AND THIS FEATURE WILL SHIFT SLOWLY TO NORTHERN NEVADA ON MONDAY AND SHIFTS TO THE OFFSHORE PACIFIC NORTHWEST ON TUESDAY. SURFACE TROUGH SETTING UP ALONG EASTERN BORDER OF NEW MEXICO WILL HELP ACCELERATE SOUTHWEST SURFACE FLOW TODAY...WITH MODEST MOMENTUM MIXING TO THE SURFACE THIS AFTERNOON FOR ANOTHER GUSTY DAY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. AFTERNOON HUMIDITIES HEADING BACK INTO THE SINGLE DIGITS TODAY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...EASING AS HUMIDITIES RECOVER AROUND SUNSET...AND CURRENT FIRE WEATHER WATCH FOR EASTERN NEW MEXICO WILL UPGRADE TO RED FLAG WARNING FOR THIS AFTERNOON. DRYLINE SETTING UP ALONG TEXAS BORDER MAY FOCUS A FEW THUNDERSTORMS THIS AFTERNOON FOR ROOSEVELT AND CURRY AND COUNTIES...BUT SUFFICIENT PRECIPITABLE WATER SLIGHTLY LESS THAN AN INCH SHOULD BE ENOUGH TO KEEP FIRE STARTS TO A MINIMUM. VERY SIMILAR SET UP FOR MONDAY...BUT STRENGTHENING SOUTHWEST FLOW AS WEATHER SYSTEM SHIFTS INTO NEVADA WILL SHOVE DRYLINE EASTWARD INTO THE TEXAS PANHANDLE TO DECREASE THE THUNDERSTORM THREAT OVER EASTERN NEW MEXICO. CONTINUED AFTERNOON HUMIDITIES IN THE LOW TEENS AND SINGLE DIGITS WITH ANOTHER ROUND OF GUSTY SOUTHWEST WINDS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER EASTERN NEW MEXICO ON SUNDAY...AND A FIRE WEATHER WATCH WILL CONTINUE FOR THE DAY. DECREASED FIRE WEATHER DANGER ON TUESDAY...AS SURFACE TROUGH MOVES EAST TO THE TEXAS PANHANDLE AND LARGE WEATHER SYSTEM OVER NEVADA WOBBLES WESTWARD TO OFFSHORE NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST. WEAK COLD FRONT DROPPING FROM NORTHWEST TO SOUTHEAST WILL HELP EASE HUMIDITIES...AND WEAKER WINDS ALOFT AND AT THE SURFACE WILL KEEP CONDITIONS BELOW RED FLAG THRESHOLDS FOR THE DAY. LOOKING AHEAD...CLOSED LOW ALOFT PERSISTS OVER THE PACIFIC NORTHWEST COAST...WITH FLAT RIDGE BUILDING NORTHWARD OVER NEW MEXICO FROM THE TROPICAL EAST PACIFIC. DRYLINE SHIFTING WELL WEST TO THE CENTRAL MOUNTAIN CHAIN FOR THE LAST HALF OF THE WORK WEEK WILL BROADEN COVERAGE OF AFTERNOON THUNDERSTORMS OVER EASTERN NEW MEXICO FOR THE LAST HALF OF THE WORK WEEK. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 77 46 80 45 / 0 0 0 0 GALLUP.......................... 72 38 75 35 / 0 0 0 0 GRANTS.......................... 77 39 78 38 / 0 0 0 0 GLENWOOD........................ 85 46 88 46 / 0 0 0 0 CHAMA........................... 69 33 72 33 / 0 0 5 5 LOS ALAMOS...................... 76 42 76 44 / 0 0 0 0 RED RIVER....................... 65 34 68 33 / 5 0 5 5 TAOS............................ 74 39 78 40 / 0 0 0 0 SANTA FE........................ 77 45 78 45 / 0 0 5 0 SANTA FE AIRPORT................ 79 46 81 46 / 0 0 5 0 ESPANOLA........................ 82 45 83 47 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 83 57 85 57 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 85 50 86 52 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 79 52 82 54 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 85 55 86 54 / 0 0 0 0 SOCORRO......................... 87 53 87 53 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 76 46 78 49 / 0 0 5 0 MORIARTY/ESTANCIA............... 80 46 82 49 / 0 0 5 0 CARRIZOZO....................... 86 54 86 51 / 0 0 5 0 RUIDOSO......................... 80 47 81 46 / 5 0 0 0 RATON........................... 82 44 81 44 / 5 0 5 10 LAS VEGAS....................... 78 45 79 45 / 5 0 5 0 ROY............................. 81 51 83 49 / 5 5 5 5 CLAYTON......................... 86 56 87 55 / 5 5 5 20 SANTA ROSA...................... 86 53 88 52 / 5 5 5 5 TUCUMCARI....................... 92 60 94 57 / 10 10 5 5 FORT SUMNER..................... 89 60 92 55 / 5 5 5 5 CLOVIS.......................... 91 60 93 57 / 20 20 5 5 PORTALES........................ 91 61 94 59 / 20 20 5 5 ROSWELL......................... 95 62 96 59 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005-007. && 43/SHY
Hazardous weather outlook, May 24, 6:00 AM MDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 24 2008 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MOST OF NEW MEXICO ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REFER TO THE LATEST RED FLAG WARNING PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW MEXICO AGAIN SUNDAY AFTERNOON AND EARLY EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE A POSSIBILITY ACROSS THE EASTERN PLAINS SUNDAY AND PERHAPS AGAIN TUESDAY OR WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR AT LEAST THE NEXT 24 HOURS. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:57 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 16 hr |
| May 25, 12:33 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 42 min |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.